Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS San Diego, CA

February 28, 2014Riverside County, San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Feb 28, 2014, 10:37 AM PST for Riverside County, San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2014, 10:37 AM PST (18:37 UTC)
Expired
Feb 28, 2014, 1:30 PM PST
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 52 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 11:38 AM PSTHEAVY RAIN 0.51 Wsw Redlands, CAHAS HAD A HALF INCH OF RAIN IN THE LAST HALF HOUR. THERE IS 1 TO 3 INCHES OF STANDING WATER, EXTENDING 6 FT OUT INTO THE ROAD WAY FROM THE CURB. TOTAL SO FAR TODAY IS 0.83 INCHES. HEAVY RAIN DURATION 30 MINUTES
Feb 28, 12:00 PM PSTFLASH FLOOD1 Ese Running Springs, CAHEAVY DEBRIS FLOW ALONG HIGHWAY 18 NEAR THE ARROWBEAR AREA. ARROWBEAR MUSIC CAMP WILL BE BLOCKED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS56 KSGX 281837
FFWSGX
CAC065-071-282130-
/O.NEW.KSGX.FF.W.0001.140228T1837Z-140228T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1037 AM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...SAN BERNARDINO...REDLANDS...

* UNTIL 130 PM PST

* AT 1028 AM PST...TRAINED WEATHER SPOTTERS REPORTED STREET FLOODING
  FROM A THUNDERSTORM NEAR HIGHLAND...OR NEAR REDLANDS. THE STORM
  PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RUNNING SPRINGS...MUSCOY AND CRESTLINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3432 11732 3419 11705 3396 11713 3397 11742

$$

MM
3 follow-up statements
993 
WGUS76 KSGX 281914
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 AM PST FRI FEB 28 2014

CAC065-071-282130-
/O.CON.KSGX.FF.W.0001.000000T0000Z-140228T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
1114 AM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PST FOR
SOUTHWESTERN SAN BERNARDINO AND NORTHWESTERN RIVERSIDE COUNTIES...

AT 1106 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS NEAR HIGHLAND...OR NEAR REDLANDS...WHICH ARE 
LIKELY PRODUCING FLASH FLOODING. THE THUNDERSTORMS WERE MMOVING VERY 
SLOWLY EAST. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
BERNARDINO...RUNNING SPRINGS...MUSCOY AND CRESTLINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3432 11732 3419 11705 3396 11713 3397 11742

$$

MM
804 
WGUS76 KSGX 282019
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1219 PM PST FRI FEB 28 2014

CAC065-071-282130-
/O.CON.KSGX.FF.W.0001.000000T0000Z-140228T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
1219 PM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM PST FOR
SOUTHWESTERN SAN BERNARDINO AND NORTHWESTERN RIVERSIDE COUNTIES...

AT 1212 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN AROUND RUNNING SPRINGS...WHICH IS LIKELY PRODUCING 
FLASH FLOODING. THE THUNDERSTORMS WERE SLOWLY MOVING EAST. TRAINED 
WEATHER SPOTTERS REPORTED SOME FLOODING AND A DEBRIS FLOWS NEAR 
ARROWBEAR LAKE. THE HEAVIEST RAIN WILL TAPER OFF THIS AFTERNOON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN 
BERNARDINO...RUNNING SPRINGS...MUSCOY AND CRESTLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3432 11732 3419 11705 3396 11713 3397 11742

$$
MM
633 
WGUS76 KSGX 282128
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PST FRI FEB 28 2014

CAC065-071-282138-
/O.EXP.KSGX.FF.W.0001.000000T0000Z-140228T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-SAN BERNARDINO CA-
128 PM PST FRI FEB 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM PST FOR SOUTHWESTERN
SAN BERNARDINO AND NORTHWESTERN RIVERSIDE COUNTIES...

THE HEAVY RAIN HAS DIMINISHED BUT THE MOUNTAINS AND FOOTHILLS CONTINUE 
UNDER A FLOOD ADVISORY.

LAT...LON 3432 11732 3419 11705 3396 11713 3397 11742

$$
MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 10:00 AM PST, 37 minutes earlier.

Area forecast discussion, Feb 28, 10:00 AM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST FRI FEB 28 2014

.SYNOPSIS...
A STRONG PACIFIC STORM WILL SLOWLY MOVE INLAND ACROSS CALIFORNIA
THIS WEEKEND.  LIGHT TO MODERATE SHOWERS WILL CONTINUE TODAY...WITH
PERIODS OF HEAVY RAIN AS WELL AS THUNDERSTORMS POSSIBLE.  STRONG AND
GUSTY SOUTH TO SOUTHWEST WINDS WILL ALSO BE POSSIBLE TODAY.  SHOWERS
AND THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY...WITH
LINGERING SHOWERS GRADUALLY TAPERING OFF ON SUNDAY.  WARMER AND
DRIER CONDITIONS WILL DEVELOP FOR THE WORK WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS A BEAUTIFUL AND INTENSE PACIFIC STORM
SYSTEM APPROACHING THE CALIFORNIA COAST THIS MORNING...NEAR 35.8
NORTH AND 131.26 WEST.  THE BLENDED PRECIPITABLE WATER IMAGERY FROM
1545Z SHOWS VALUES OF 1.2 INCHES OVER SOUTHERN CALIFORNIA...WHICH IS
DOWN SLIGHTLY FROM THE 12Z KNKX SOUNDING VALUE OF 1.25 INCHES.  THE
VAD WIND PROFILE FROM KSOX SHOWS 50 KTS WINDS AT 4000 FEET...WITH
THE VAD WIND PROFILE FROM KNKX SHOWING 35 KTS OF WIND AT 2000 FEET.
THESE WINDS WILL CONTINUE TO INCREASE TODAY...ENHANCING THE
OROGRAPHIC PRECIPITATION ACROSS THE SOUTHERN COASTAL MOUNTAIN SLOPES
TODAY.  AT THIS TIME...THE COMPOSITE RADAR IMAGERY SHOWS WIDESPREAD
LIGHT TO MODERATE RAIN ACROSS THE REGION.  HOWEVER...A BAND OF MUCH
STRONGER SHOWERS IS NOW MOVING ONSHORE ACROSS ORANGE COUNTY...WITH
EMBEDDED THUNDERSTORMS POSSIBLE.  THIS BAND IS EXTENDING FROM THE
SAN DIMAS AREA SOUTH TO CHINO HILLS...YORBA LINDA...TUSTIN...AND
IRVINE TO LAGUNA BEACH.  STRONG AND GUSTY WINDS AS WELL AS HEAVY
RAIN AND LOCALIZED STREET FLOODING WILL BE LIKELY WITH THIS LINE OF
SHOWERS...WITH PEAK GUSTS OF 35 TO 40 MPH ALREADY REPORTED WITH THIS
LINE.  MEANWHILE...SNOW LEVELS THIS MORNING HAVE INCREASED TO AROUND
9000 FEET...WITH SNOW ONLY POSSIBLE ABOVE THE HIGHEST PEAKS.
HOWEVER...SNOW LEVELS WILL SLOWLY LOWER TODAY BEHIND THE COLD
FRONT...TO AROUND 6500 LATE THIS AFTERNOON AND EVENING.

NEEDLESS TO SAY...IT WILL BE A WET AND SOGGY DAY TODAY...WITH STRONG
AND GUSTY WINDS POSSIBLE.  OUR LOCAL WRF SHOWS 850 MB WINDS RANGING
BETWEEN 40 AND 55 KTS THROUGH THIS EVENING...WITH THE HIGHEST GUSTS
ALONG THE COAST AND IN THE VALLEYS RANGING BETWEEN 40 AND 50
MPH...WHILE GUSTS IN THE MOUNTAINS AND DESERTS COULD EASILY SEE
GUSTS RANGING BETWEEN 65 AND 80 MPH.  THE THREAT OF THUNDERSTORMS
WILL INCREASE THROUGH THE DAY...AS THE LAPSE RATES BEGIN TO
STEEPEN.  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND URBAN FLOODING AS WELL AS FLASH FLOODING.  THESE
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING STRAIGHT
LINE WINDS AS WELL AS ISOLATED WATER SPOUTS OR TORNADOES.

ANOTHER DISTURBANCE WILL MOVE ACROSS SOUTHERN CALIFORNIA ON
SATURDAY.  THEREFORE...THE SHOWERS AND THREAT OF THUNDERSTORMS WILL
CONTINUE INTO SATURDAY...BUT WILL LIKELY BE MORE SHOWERY IN NATURE.
THESE SHOWERS WILL CONTINUE TO BE MODERATE IN NATURE...WITH PERIODS
OF HEAVY RAIN POSSIBLE.  FLASH FLOODING WILL ALSO CONTINUE TO BE
POSSIBLE.  THE WINDS WILL STILL BE STRONG...BUT NOT AS STRONG AS
TODAY.  SHOWERS WILL THEN GRADUALLY TAPER OFF ON SUNDAY...WITH DRY
AND WARMER CONDITIONS DEVELOPING FOR THE WEEKEND.

&&

.AVIATION...
281600Z...MULTIPLE LOW CLOUD LAYERS...WITH CIGS FROM 700-2500 FT
MSL..WILL CONTINUE THROUGH SAT AS SHRA MOVE THROUGH THE REGION.
HEAVIEST SHOWERS REDUCING VIS AOB 2SM WILL BE POSSIBLE THIS MORNING
AND EARLY AFTN. SOUTHERLY WIND GUSTS TO 35 KT WILL BE POSSIBLE ALONG
THE COAST/VALLEYS THROUGH THIS EVENING...WITH GUSTS TO 60-75 KT
POSSIBLE OVER MTNS AND DESERT MTN SLOPES THROUGH SAT MORNING. MTN
WAVES WILL PRODUCE STG-SVR UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE
MTNS. ISOLATED TSTMS WILL BE POSSIBLE THROUGH SATURDAY. GUSTY AND
ERRATIC SFC WINDS...HEAVY RAIN...SMALL HAIL...STRONG UP/DOWNDRAFTS
AND CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE IN AND NEAR
TSTMS.

&&

.MARINE...
A STRONG LOW PRESSURE SYSTEM IMPACTING THE REGION WILL CREATE
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS AND ALONG THE COAST AT
TIMES THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS WILL CREATE THE
POSSIBILITY OF GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY RAIN AND
A WATERSPOUT OR TWO THROUGH SATURDAY. SEE LAXMWSSGX FOR ADDITIONAL
DETAILS. A GALE WARNING IN IS EFFECT FOR THE COASTAL WATERS FOR
STRONG S-SW WINDS TO 35 KT AND LARGE SEAS TO 14 FEET. SEE LAXMWWSGX
FOR FURTHER INFORMATION. THE LARGE SWELL WILL CREATE HIGH SURF ALONG
THE BEACHES...WITH SETS TO 12-15 FEET POSSIBLE...ESPECIALLY ON
WESTERLY FACING BEACHES. SURF IS EXPECTED TO FALL BELOW 7 FEET BY
MONDAY...THEN INCREASE AGAIN LATE TUESDAY. STRONG AND DANGEROUS RIP
CURRENTS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK. HIGH
SURF...HIGHER THAN NORMAL HIGH TIDES AND PRECIPITATION RUN-OFF WILL
INCREASE THE CHANCES OF COASTAL FLOODING OF LOW-LYING AREAS ALONG
THE BEACHES...AS WELL. SEE LAXCFWSGX FOR INFORMATION ON HIGH SURF
ADVISORY AND COASTAL FLOOD WARNING.

&&

.HYDROLOGY...
A STRONG PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY
MOVE INLAND THROUGH SUNDAY...BRINGING LIGHT TO MODERATE SHOWERS TO
THE REGIONS.  PERIODS OF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY AS
THUNDERSTORMS DEVELOP.  RAINFALL TOTALS THROUGH SUNDAY WILL RANGE
FROM 2 TO 3 INCHES NEAR THE COAST TO 5 TO 8 INCHES ON THE COASTAL
MOUNTAIN SLOPES...WITH LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES
OF THE SAN BERNARDINO COUNTY MOUNTAINS.  DESERT AREAS COULD SEE UP
TO AN INCH OF PRECIPITATION.  SNOW LEVELS DID INCREASE THIS MORNING
TO AROUND 9000 FEET...BUT WILL FALL LATE THIS AFTERNOON AND EVENING
TO BETWEEN 6000 AND 6500 FEET...AS THE COLD FRONT MOVES ACROSS THE
REGION.  SNOW LEVELS WILL CONTINUE TO FALL TO BETWEEN 5000 TO 5500
FEET SATURDAY AFTERNOON INTO SUNDAY.  SNOWFALL OF 10 TO 20 INCHES IS
POSSIBLE ABOVE 6500 FEET AND COULD LOCALLY EXCEED 4 FEET ABOVE 7500
TO 8000 FEET.

STEADY LIGHT TO MODERATE RAIN CONTINUES ACROSS THE SOUTHLAND THIS
MORNING.  HOWEVER...RADAR IMAGERY NOW SHOWS A BAND OF MODERATE TO
HEAVY SHOWERS...EXTENDING FROM DUATE THROUGH AZUSA AND ANAHEIM DOWN
TO COSTA MESA AND HUNTINGTON BEACH.  THIS LINE OF MODERATE AND HEAVY
SHOWERS IS JUST THE BEGINNING OF WHAT WE WILL LIKELY SEE TODAY...AS
STRONG SOUTH TO SOUTHWEST INCREASE...BRINGING STRONG OROGRAPHIC LIFT
TO A SUBTROPICAL PLUME OF MOISTURE.  RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR ARE POSSIBLE AT TIMES THROUGH THIS AFTERNOON ON SOUTH
FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS.  SHOWERS WILL
CONTINUE AT TIMES FOR TONIGHT INTO SUNDAY. COLDER MID LEVEL AIR WILL
DESTABILIZE THE ATMOSPHERE AS WELL...WITH SCATTERED THUNDERSTORMS
FOR THIS AFTERNOON INTO SATURDAY.

THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN
AREAS.  HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH
FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.

A RIVER STATEMENT HAS ALSO BEEN ISSUED FOR THE SAN DIEGO RIVER AT
FASHION VALLEY...AS IT WILL LIKELY RISE TODAY FROM 1.8 FEET THIS
MORNING TO 7.8 FEET BY 7 PM THIS EVENING.  MONITOR STAGE IS AT 7.5
FEET.

&&

.SKWYARN...
SKYWARN ACTIVATION IS REQUESTED TODAY FOR ALL COUNTIES. PLEASE SEND
REPORTS OF STRONG WINDS...WIND DAMAGE...RAINFALL TOTALS...SNOWFALL
TOTALS...FLOODING...DEBRIS FLOWS...AND ANY OTHER SIGNIFICANT
WEATHER.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
     COASTAL AREAS.

     HIGH WIND WARNING UNTIL 6 AM PST SATURDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE ORANGE
     COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     WINTER STORM WARNING UNTIL 3 AM PST SUNDAY ABOVE 6500 FEET FOR
     THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS.

     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     COASTAL FLOOD WARNING UNTIL 1 AM PST SUNDAY FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 4 AM PST MONDAY FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...GALE WARNING UNTIL 2 AM PST SATURDAY FOR THE COASTAL WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/HYDROLOGY...PALMER
AVIATION/MARINE...JJT

In the hours before

Local storm report, Feb 28, 9:19 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
919 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     FLOOD            2 SW SPRING VALLEY      32.70N 117.01W
02/28/2014                   SAN DIEGO          CA   BROADCAST MEDIA

            LOCAL TV NEWS SHOWING FOOTAGE OF WATER
            RUNNING ACROSS QUARRY RD.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 9:48 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
948 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     FLOOD            5 ENE RUNNING SPRINGS   34.23N 117.03W
02/28/2014                   SAN BERNARDINO     CA   DEPT OF HIGHWAY

            HIGHWAY 18 CLOSED FROM SNOW VALLEY TO BIG
            BEAR DUE TO MINOR FLOODING AND ROCK DEBRIS
            FLOOD DURATION 3 HOURS

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 9:57 AM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLOOD            2 SSE PLACENTIA         33.85N 117.84W
02/28/2014                   ORANGE             CA   TRAINED SPOTTER

            RELAYED REPORT OF STREET FLOODING ON TUSTIN
            AVE VIA SKYWARN

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 10:13 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1013 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     FLOOD            2 SW PLACENTIA          33.87N 117.88W
02/28/2014                   ORANGE             CA   FIRE DEPARTMENT/R

            REPORTS OF SWIFT WATER RESCUE IN STORM DRAIN
            ON PLACENTIA AND CROWTHER AVES

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 10:17 AM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1017 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLOOD            3 NNW NORCO             33.96N 117.56W
02/28/2014                   RIVERSIDE          CA   PUBLIC

            RIV219 SPOTTER VERY HEAVY RAIN AND 3 INCHES
            RUNNING ON STREET

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Feb 28, 10:33 AM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1033 AM PST FRI FEB 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLASH FLOOD      2 NNW SAN BERNARDINO    34.17N 117.30W
02/28/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            REPORT OF 5 INCHES OF WATER RUNNING DOWN THE
            STREET IN NORTH SAN BERNARDINO NEIGHBORHOOD.

&&

NWS SAN DIEGO CA
IRIS SYSTEM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:04 AM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego40 hr
Feb 28, 6:19 AM PSTAreal Flood AdvisorySGXRiverside, San Bernardino12 hr
Feb 28, 9:19 AM PSTSpecial Marine WarningSGX41 min
Feb 28, 9:45 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 9:59 AM PSTSpecial Marine WarningSGX61 min
Feb 28, 10:18 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 10:59 AM PSTSpecial Marine WarningSGX46 min
Feb 28, 11:07 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego53 min
Feb 28, 11:59 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego61 min
Feb 28, 1:18 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego87 min
Feb 28, 2:31 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 3:06 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino, San Diego3 hr
Feb 28, 3:18 PM PSTFlash Flood WarningSGXOrange, Riverside57 min
Feb 28, 3:40 PM PSTFlash Flood WarningSGXSan Bernardino95 min
Feb 28, 3:50 PM PSTSpecial Weather StatementSGXSan Diego55 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.